Well, as they say, only your doctor might know for sure - so make sure you communicate.
But, off hand, I can think of two possibilities both kind of linked.
One is that the Ritalin is wearing off (it does go out of the system fairly quickly), and you are feeling the difference. In that case, one of the extended release versions might work better.
Two is that if you are just starting the medication, your body is still adjusting or the dosage is not quite correct. It is very normal for doctors to start with a lighter dose and see how their patient reacts. Once again communication is important.
Note: I am assuming that when you say "unbalance" that you start speeding up as you are coming off the medication. If the opposite is true, then you definitely want to let your doctor know what is going on.
Ritalin is a stimulant. It is supposed to calm those with ADD. If it stimulates you, I suspect you have been misdiagnosed. Ritalin is a form of speed and it has speeded you up. You should think about not taking it. It has the opposite effect of what was intended.
I am studying psychology at the moment (well only first year), but one of my professors told me that people who are depressed (or in my case bi-polar) are at risk of having the opposite effect of Ritalin... The thing is, it actually is helpful in some cases, as I am now able to study (not in the morning because of excess energy) but straight through the night... O.k maybe I'm paranoid, but Ritalin is helping me and is destroying me... I still don't know what to do though...
As with any stimulant, it has it's affect that change the way your chemical make up is. If with BPD you are already imbalanced, I'd say fix that first with meds. ADHD has it's own ups and downs with or without meds. It may be that this is not the right drug for you. It should not be keeping you up all night to study, and if you have too much energy in the morning, then you may look at your sleep cycles.
For me, they put me on meds and I became more depressed and yet they were supposed to do just the opposite.
Each person's chemical make up is different and not all meds are going to work the same on everybody. Have you tried diet first? Maybe taking some herbal remedies would work just fine for you. Or eating the right foods at the right times would work for your body as well... Take a look at the options and don't rush into taking medication as an easy fix. Sometimes like what I've found out, it's not all it's cracked up to be. There is no magic Pill that will "fix" us, but life skills and better personal management of our environment will.
I realize it has been over 3 years since your post, but i could not help resond to your reply. Since i too am Bipolar and have been diagnosed with ADHD over 10 years ago, i can see why many people believe that he may have been misdiagnosed since he is hyper or over active when the meds are meant to calm him down,BUT there is an important factor or two:
1. IS he taking his bipolar meds (Lithium) on time?
2. Is he presecribed mood stabilizers as well?
What im trying to say is, you may not be calm if your bipolarity is causing moments of Manic episodes, also, you may need to change you Ritalin to IR, as opposed to LA.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.